Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itching
Nov 10, 2010

I am 4 years diagnosed. After having a sever reaction to atripla, I was switched to combavir, norvir, lexiva. I continued to have an itch, combined with sever skin flaking. I was given a steroid shot, it would go away for about 3 months. Since then I have switched to truvada, norvir, lexiva, testrim. And still the itch continues. The shot is no longer working after 2 years every 3 months. My doctor doesn't think it's any of my meds, I have changed my soaps to ultra sensitive non perfumes. Could my doctor be wrong, the only common drugs are the lexiva and norvir. Is itching a common side effect of either of them?

Response from Dr. Henry

Itching/pruritis is not common from Lexiva + Norvir but does occur occasionally. Have you seen a dermaologist who could perhaps make a more specific diagnosis re: the skin condition. Dry skin (ezcema), seborrhea, and eosinophilic folliculitis are among the common skin problems seen in HIV+ persons. Each of those can be a challenge to manage with varying treatments (such as antifungal drugs both oral and topical). If the drugs seem likely main factors then considering switch to perhaps raltegravir or etravirine from the protease inhibitors on a trial basis if no resistance concerns is worth discussing. KH



Previous
How can the CD4 cells be boosted?
Next
treatment for side effects of tenofavir|+3TC and lopinavir with ritonavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement